Couldn't find what you looking for?

TRY OUR SEARCH!

I've had Implanon for almost two years now. I've been doing some research lately because I got curious & I don't think my doctor knew what she was talking about when she explained Implanon to me. She said that I would have regular periods & that there weren't really any side effects. Well, my periods have been everything but regular & I have side effects similar to pregnancy symptoms. This makes me wonder if my doctor even inserted it correctly & what is going to happen now that I'm reaching the end of its effectiveness. Lately I've been unusually gassy, bloated, I've had light pink discharge, clear slimey discharge, a sharp pain in my abdomen during sex, fatigue, I had one period on time (lasted about a week) then a week later had my period again (lasted about 5 days) & a little over a week after that is when I had the pink discharge (lasted about 4 days) Before I got on birth control my periods only lasted about 3 days. I'm concerned about whether or not I could be pregnant??

Loading...

Implanon (has the same hormone as the birth control pill Cerazette ) works in two ways to prevent pregnancy from happening – it stops the ovulation and it changes the contents of the cervical mucus which prevents sperm penetration. As with all hormonal contraceptives, there are usual set of side effects which includes irregular periods or prolonged bleeding, headaches, acne, weight gain and abdominal pain. So, you definitely are experiencing some of these usual side effects of Implanon, and the fact is that all birth control methods like Implanon, Nuvaring or Depo Provera do change your period completely. So, this has probably more to do with the effects of Implanon than the possibility that you are pregnant.
Reply

Loading...

Unfortunately I think a lot of doctors are failing to provide all the information about implanon to prospective users. I was told very little about it before having it pretty much forced on me and the only mention of menstral changes was that it might cause some spotting between periods. I've been bleeding constantly for a year now and am finally about to have it removed and I'm not alone, have read countless similar stories.
About 1 in 3 women on implanon stop having periods all together by the one year mark, some bleed all the time or very irregularly and others (the lucky ones) report no change. It's one of these things that you just can't know what the outcome for an individual is going to be untill it's already in there. I read somewhere that over 90% of women who have it removed early do so because of the changes to their bleeding which is what really does make me wonder why doctors are stressing this side effect more.
Reply

Loading...